Journal of Symbolic Logic

On the Strong Martin Conjecture

Masanori Itai

Full-text is available via JSTOR, for JSTOR subscribers. Go to this article in JSTOR.


We study the following conjecture. Conjecture. Let $T$ be an $\omega$-stable theory with continuum many countable models. Then either i) $T$ has continuum many complete extensions in $L_1(T)$, or ii) some complete extension of $T$ in $L_1$ has continuum many $L_1$-types without parameters. By Shelah's proof of Vaught's conjecture for $\omega$-stable theories, we know that there are seven types of $\omega$-stable theory with continuum many countable models. We show that the conjecture is true for all but one of these seven cases. In the last case we show the existence of continuum many $L_2$-types.

Article information

J. Symbolic Logic, Volume 56, Issue 3 (1991), 862-875.

First available in Project Euclid: 6 July 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier



Itai, Masanori. On the Strong Martin Conjecture. J. Symbolic Logic 56 (1991), no. 3, 862--875. doi:10.2178/jsl/1183743734.

Export citation